Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Yaroon

5 weeks in, trying to stay positive.

I've been using Dan's BP for 5 weeks now. I apply it on the chest and the face, twice a day. It keeps the acne on my chest pretty much under control, though I still get a spot here and there. My face is a different story. My cheeks are still covered in what are mostly red spots, deep-lying bumps and a whitehead here and there, same goes for my forehead, and my face has a red colour generally (irritation because of the BP, I guess).

Now, I wish I saw some steady improvement, but I don't. Some days I wake up, look in the mirror and think: wow, I think I finally see some improvement. Other days I wake up, look in the mirror and discover another bunch of whiteheads. *sigh*

Now, a couple of questions.

First and foremost, what would be a good way to get rid of the redness? My skin would already look a lot better if it had its normal whitish colour instead of red.

Also, it's been 5 weeks now. Years ago I used BP as well, and back then it cleared up my skin within the month. I had to stop using it after 2 years though, since my skin could not bear it any longer (or did I become 'immune'?) Moreover, BP is supposed to kill the acne bacteria; wouldn't that mean that no new spots should pop up as soon as you start using it?

Questions, questions... It would be such a comfort to see steady improvement, to know that the stuff was working, to know that it's going to be better in the future..

P.S. I live in Taiwan at the moment. Hot, humid, a lot of sweating; not ideal conditions for BP, I know. But at least I still have somewhat of a tan, I'm scared of how it will look when that's gone..

Edited by Yaroon

Share this post


Link to post
Share on other sites

Ok, I found out that I might not have been using enough BP. So, a few days ago, I upped the dosage to one finger of BP, twice a day. And now..

..my skin is flaky all over and it stings enormously for quite a while when I apply the BP! I use a pretty good moisturizer and it can handle the flakiness well when I apply it, but when I wake up in the mornings my face looks like a snowstorm. Not to mention the redness..

So what do I do? Cut back a little, or keep going and hope that my skin will adapt?

Share this post


Link to post
Share on other sites

Certainly one cream and drug (BP) can't cut it for EVERYONE. We all have different skin types, sensitive skin, not so sensitive skin, etc. Though 5 weeks' time is not long enough to discard the treatment, there's other treatments that may work faster for you and your skin type (e.g. I took Accutane, and I could actually see progress within a weeks' time).

Keep reading the forums, see what others are trying out (not just the "regimen") and see what works for you. With Acne there's no magic solutions, nobody has the cure for this. The only thing I can relate to a "cure" is accutane... and unfortunately it didn't cure me, it just cleared my acne but left me with whiteheads and redness (of course if I keep taking accutane, the whiteheads dissapear - redness still there, rosacea - , but I won't take accutane my whole life, because it's dangerous).

Share this post


Link to post
Share on other sites

I would possibly stick with it, if you are only up to 1 pump. Go for another week or two with a full pump, then to a pump and a half, and then 2 pumps.

My skin never reacted that badly to BP. Maybe when I first tried it, when I was on Proactiv. Then when I switched over to Dan's products I went straight to 1 pump and a half, since my skin was already accustomed to it. Took me about a month or two to reduce the acne. Then about 3-4 months in I was pretty clear and better than I ever was (except before I initially got acne, I get a spot here and there now, but it is mostly because of a fluke and it goes away fast and easy. No more cysts or whiteheads though.)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×